Ask The Doctor > Questions & Answers > I think I caused an Infection after my abortion

I think I caused an Infection after my abortion

Patient: I had an abortion 9 days ago at 5 weeks pregnant and after I felt fine with no bleeding. 4 days later I had intercourse and started bleeding which came along with pain. The pain has went away and I am hardly bleeding now. I have been taking the doxycycline that was prescribed to me after the procedure. Do you think it’s possible the doxycycline cured any infection I may have caused?

 

 

Symptoms: Pelvic pain, bleeding, swollen stomach

 

 

Doctor: Hi, pelvic pain can also be seen for few days.Thanks for the query.I understand your concern.After undergoing abortion, some amount of bleeding can be seen for one week to ten days.Because of the strain during abortion,Doxycycline helps in preventing infection and also in curing the infection if exists.If the pain and vaginal discharge persist, better to take the support of drugs for anaerobic infections like metronidazole also, with your doctor’s advice.Hope this helps. Take care.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment